Liraglutide overdose: A case report and an updated review
Department of Emergency, King Fahd Medical City, Riyadh, Saudi Arabia
Keywords: Liraglutide hypoglycemia, liraglutide overdose, liraglutide toxicity
Little is known about liraglutide overdose and in particular its association with hypoglycemia. The aim of this study was to report on an accidental case of liraglutide overdose and to review similar cases in the literature. Here, we report a case of a young female presented with an accidental injection of 18 mg of liraglutide subcutaneously. She presented with relative hypoglycemia with gastrointestinal symptoms that resembled pancreatitis. We concluded with several implications and policies targeting accidental injections from the use of such medication and similar subcutaneous medications in clinical practice.
How to cite this article: Nafisah SB, Almatrafi D, Al-Mulhim K. Liraglutide overdose: A case report and an updated review. Turk J Emerg Med 2020;20:46-9.
The authors certify that they have obtained all appropriate patient consent forms. In the form, the patient has given her consent for her images and other clinical information to be reported in the journal. The patient understands that her name and initials will not be published and due efforts will be made to conceal identity, but anonymity cannot be guaranteed.
We verify and confirm that each author contributed to every stage of this manuscript equally.
The authors declare no conflict of interest.